Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Had tonsillectomy, calves are painful. On Carafate, Nystatin, Clindamycin and prednisolone. Suggest?

User rating for this question
Answered by
Practicing since : 1997
Answered : 999 Questions
I am 41, male, had tonsillectomy two days ago. Today my calves hurt for no reason, like I had a powerful workout this week. Not excruciating, but annoying. I have to walk up and down stairs lol. It doesn't seem right though. I stay PLENTY hydrated, so I doubt it has to do with that. The doctor put me these medications: Carafate 1G/10ml, Nystatin SUS. 100,000 ml/ml, Clindamycin 300mg, Prednisolone 15mg/5ml syp, and Oxycod/APAP Tab 10-325mg. Haven't found anything in the side affects about sore calves. Any help?
Posted Fri, 4 Oct 2013 in General Health
Answered by Dr. Kulsoom Qureshi 1 hour later
Brief Answer:
Some probable causes.

Detailed Answer:
Thanks for writing in.
There could be two possibilities, which are coming to mind.
1. Sometimes, positioning of the patient on operation theatre bed puts strain on leg muscles or there could be some nerve compression due to the same reason. This is quite a common cause of this problem in the immediate post operative period.
2. This could be a sign of developing DVT ( deep vein thrombosis) although this is quite unlikely if you were not bed ridden for sometimes & it usually presents later on.
A third possibility could be electrolyte imbalance. This should resolve once you start eating normally.
I recommend you should report this to your doctor to sort out the cause by clinical examination & may be some tests.
Hope I have given you some helpful clues.
Wish you good health.
Take care.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask a Doctor Now

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor